What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Sep 1, 12:53 PM CST, 3 hours 47 minutes earlier.
Area forecast discussion, Sep 1, 12:53 PM CST, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
253 PM EDT Thu Sep 1 2022
.NEAR TERM [Through Friday]...
The weak upper level trough that has been in place over the area the
last day or two will finally push east of the region off the east
coast of Florida. During this time on Friday, Surface high pressure
will continue to settle in the Northeast, which will provide a
dominant easterly to southeasterly flow across the region during the
afternoon on Friday. At the surface, there will likely be some
surface trough across the region tomorrow, that may be an initial
focal point for shower and thunderstorm activity. This will
especially be true in the morning hours; however, with the
aforementioned easterly to southeasterly flow developing, a
secondary wave of storms looks possible based off of current CAM
guidance, which has Atlantic Seabreeze storms pushing into the area
late Friday night. Current thoughts are that the proximity of the
surface high is too far from the region to lead to strong enough
easterly flow across the area; however, storms may push east off of
outflow boundaries that may develop from any deep convection. This
has happened several times throughout the summer in weak flow
environments. Overall, the impacts will likely be the continued
potential for localized flash flooding with widespread PWATs
forecast to remain around 2 inches, and strong gusty winds with
stronger thunderstorms. High temperatures tomorrow will struggle to
reach 90 areawide, with much of the region remaining in the upper
80s. Lows tonight will generally fall into the low 70s as is typical
this time of the year.
.SHORT TERM & LONG TERM [Friday Night Through Thursday]...
Although troughing is forecast over the Ohio River Valley to start
out the short/long period, mid-level riding is expected to settle
over Florida. Despite the ridging, deep layer moisture and a
remnant boundary near or north of the region will allow for fairly
scattered to widespread showers and thunderstorms to develop each
afternoon. The primary hazards remain gusty winds and locally
heavy rainfall. Early next week, a trough is forecast to drop
southward into the Southeast CONUS as the ridge weakens, dragging
another weak frontal boundary into the area.
High temperatures are generally forecast in the upper 80s to low
90s across the area through early next week before cooling just a
bit in the wake of the weak front. Low temperatures are forecast
in the low 70s.
&&
.AVIATION...
[Through 18Z Friday]
VFR conditions are expected for all terminals for the remainder of
the afternoon and evening outside of forecasted shower and
thunderstorm activity that may cause brief periods of MVFR to LIFR
restrictions to all terminals. Towards the morning hours, DHN,
ABY, and VLD are expected to drop to IFR CIG restrictions before
slowly lifting through the early morning hours. VFR conditions are
forecast for all terminals from mid morning through the remainder
of the TAF period. Another round of showers and thunderstorms
looks to return tomorrow afternoon and evening that may impact all
terminals.
&&
.MARINE...
Generally light winds near or below 10knots and seas under 2 to 3
feet are expected for the upcoming period. The main concern will
be periods of showers and thunderstorms expected across the waters
with gusty winds and locally higher seas possible.
&&
.FIRE WEATHER...
By Thursday, moisture is expected to overspread the western portion
of the forecast area that has been dry the last couple of days,
which will keep any fire weather concerns low for the whole region.
There will be scattered showers and thunderstorms across the region
on Thursday as deep tropical moisture overtakes the region.
Dispersions will remain low for Thursday, but will predominantly
remain above 20 areawide, therefore, it did not prompt a headline
for tomorrow.
&&
.HYDROLOGY...
Rivers from the Ochlockonee basin eastward are running high,
including the Saint Marks, Aucilla, and Withlacoochee. However,
they are still within their banks. Additional heavy rainfall each
afternoon through Saturday will continue to support high flows.
If enough heavy rain occurs, these rivers could approach flood
stage, but rivers are not expected to exceed flood stage in the
next 7 days.
The richly moist air mass will expand northwest today further
into NW Florida and SE Alabama. Afternoon thunderstorms with
torrential rainfall rates will support isolated flash flooding and
local short-duration runoff issues. Areas along and southeast of a
Perry-to-Valdosta line have had the heaviest rain in recent days,
so they will be more vulnerable than usual to additional rounds of
heavy thunderstorms.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 89 73 90 73 / 30 60 50 80 40
Panama City 75 88 74 89 74 / 60 70 50 80 40
Dothan 72 88 71 87 72 / 30 70 40 80 40
Albany 72 88 72 87 72 / 40 70 40 80 40
Valdosta 71 90 72 90 72 / 40 70 40 70 20
Cross City 72 92 73 92 72 / 30 60 50 70 40
Apalachicola 76 87 75 87 76 / 50 60 60 70 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Bunker
SHORT TERM...Merrifield
LONG TERM...Merrifield
AVIATION...Bunker
MARINE...Merrifield
FIRE WEATHER...Bunker
HYDROLOGY...Haner
In the hours before
Local storm report, Sep 1, 3:14 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
514 PM EDT THU SEP 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL 1 NE STOCKS 31.66N 84.08W
09/01/2022 U0.70 INCH LEE GA PUBLIC
REPORT FROM MPING.
&&Special weather statement, Sep 1, 3:37 PM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
537 PM EDT Thu Sep 1 2022
GAZ131-148-012200-
Berrien GA-Irwin GA-
537 PM EDT Thu Sep 1 2022
...A strong thunderstorm will impact portions of southeastern Irwin
and north central Berrien Counties through 600 PM EDT...
At 537 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Alapaha, or 10 miles southwest of Ambrose, moving
north at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ocilla, Enigma and Gladys.
LAT...LON 3161 8306 3155 8306 3148 8311 3147 8314
3146 8315 3144 8314 3140 8314 3139 8312
3142 8334 3165 8322 3165 8320 3161 8304
TIME...MOT...LOC 2137Z 198DEG 6KT 3148 8313
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Sep 1, 3:44 PM CST, 56 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
444 PM CDT Thu Sep 1 2022
ALZ066-069-012215-
Dale AL-Houston AL-
444 PM CDT Thu Sep 1 2022
...A strong thunderstorm will impact portions of southern Dale and
northwestern Houston Counties through 515 PM CDT...
At 444 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pinckard, or 7 miles east of Daleville, moving northwest at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Daleville, Ozark, Fort Rucker, Midland City, Newton, Pinckard,
Clayhatchee, Hollis Dairy Road, Hunt Field, Waterford, Dean Church
Road, Knox Field, Bagwells Crossroads, Power Dam Road, Kelly, Cairns
Aaf, Blackwell Field A/p, Currytown, Hanchey Field and Klondyke Hill.
LAT...LON 3131 8546 3119 8555 3120 8561 3124 8577
3147 8566
TIME...MOT...LOC 2144Z 121DEG 7KT 3127 8559
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Sep 1, 3:54 PM CST, 46 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
554 PM EDT Thu Sep 1 2022
ALZ067-GAZ121-123-125-127-142-144>146-012245-
Henry AL-Worth GA-Colquitt GA-Baker GA-Dougherty GA-Mitchell GA-
Calhoun GA-Clay GA-Early GA-
554 PM EDT Thu Sep 1 2022
...Strong thunderstorms will impact portions of southeastern Henry
County in southeastern Alabama, Dougherty, southeastern Clay,
northeastern Mitchell, Baker, Calhoun and Early Counties in
southwestern Georgia, northwestern Colquitt and southwestern Worth
Counties in south central Georgia through 645 PM EDT/545 PM CDT/...
At 554 PM EDT/454 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Fort Gaines to near
Sylvester. Movement was southeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Gaines, Newton, Morgan, Blakely, Sylvester, Putney, Camilla,
Moultrie, Albany, Edison, Arlington, Baconton, Doerun, Columbia,
Leary, Marine Corps Logistics Base, Poulan, Walker, Douglasville and
Schley.
LAT...LON 3156 8379 3118 8377 3130 8509 3161 8519
TIME...MOT...LOC 2154Z 305DEG 13KT 3158 8505 3149 8386
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Sep 1, 4:07 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
507 PM CDT Thu Sep 1 2022
ALZ065-066-069-012230-
Dale AL-Coffee AL-Houston AL-
507 PM CDT Thu Sep 1 2022
...A strong thunderstorm will impact portions of southwestern Dale,
southeastern Coffee and west central Houston Counties through 530 PM
CDT...
At 506 PM CDT, Doppler radar was tracking a strong thunderstorm over
Daleville, moving west at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Daleville, Enterprise, Fort Rucker, Ozark, Level Plains, Newton, New
Brockton, Clayhatchee, Knox Field, Lucile, Gerald, Central City,
Clintonville, Cairns Aaf, Camp Alaflo Bsa, Enterprise Municipal A/P,
Lowe Army Heliport, Power Dam Road, Cool Springs and Kelly.
LAT...LON 3138 8561 3120 8564 3120 8596 3146 8592
TIME...MOT...LOC 2206Z 098DEG 12KT 3131 8572
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Sep 1, 4:31 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
531 PM CDT Thu Sep 1 2022
ALZ065-066-012300-
Dale AL-Coffee AL-
531 PM CDT Thu Sep 1 2022
...A strong thunderstorm will impact portions of southwestern Dale
and southeastern Coffee Counties through 600 PM CDT...
At 530 PM CDT, Doppler radar was tracking a strong thunderstorm over
Enterprise, moving west at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Daleville, Elba, Enterprise, Fort Rucker, Level Plains, New Brockton,
Richburg, Lucile, Gerald, Lowe Army Heliport, Turner Crossroads,
Central City, Camp Humming Hills, Cool Springs, Clintonville, Battens
Crossroads, Shell Army Field, Goodman, Camp Alaflo Bsa and Keyton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3140 8570 3120 8575 3120 8609 3149 8604
TIME...MOT...LOC 2230Z 101DEG 15KT 3132 8582
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
02-MONTGOMERY